Alert archive / Kentucky / Tornado Warnings in 2002
Tornado Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Sep 20, 2002, 1:24 PM CDT for Hopkins County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2002, 1:24 PM CDT (18:24 UTC)
- Expired
- Sep 20, 2002, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hopkins County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 11:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WFUS53 KPAH 201824
TORPAH
KYC107-201915-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT FRI SEP 20 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
HOPKINS COUNTY IN NORTHWEST KENTUCKY
* UNTIL 215 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 11 MILES WEST OF
NORTONVILLE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE EARLINGTON...MADISONVILLE AND
MORTONS GAP
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3732 8735 3731 8738 3728 8739 3723 8736
3711 8753 3720 8775 3743 8748What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 20, 10:25 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 20, 10:25 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1025 AM CDT FRI SEP 20 2002 WILL LOWER HIGH TEMPERATURES FOR OUR WESTERN ZONES...INCLUDING SE MISSOURI. CURRENT READINGS IN THE MID 60S...AND WITHOUT SUN...AND RAIN LASTING THROUGH EARLY AFTERNOON...RUC SHOWS IT BARELY MAKING 70. MEANWHILE...NEAR 80 IN THE EAST LOOKS REASONABLE. OTHERWISE...ONLY COSMETIC TWEAKS FOR THE FIRST PERIOD. .PAH...NONE. NOLES
In the hours before
Special weather statement, Sep 20, 11:17 AM CDT, 2 hours 7 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-202015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1117 AM CDT FRI SEP 20 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... HAZARDS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. THE MAIN THREAT IS WIND DAMAGE...WITH ISOLATED TORNADOES POSSIBLE. DISCUSSION... A COLD FRONT CONTINUES TO MOVE EAST ACROSS MISSOURI AT MIDDAY... AND WILL CROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. A STRONG SOUTHERLY FLOW AHEAD OF THE FRONT WILL USHER IN ABUNDANT GULF MOISTURE. ALTHOUGH INSTABILITY IS MARGINAL FOR SEVERE STORMS...WINDS ALOFT ARE FAVORABLE FOR SOME STORMS TO EVOLVE INTO LINES...WHICH COULD PRODUCE LOCAL WIND DAMAGE. THERE IS ALSO THE POSSIBILITY OF ISOLATED TORNADOES. TEMPERATURES ALOFT WILL BE RELATIVELY WARM...SO LARGE HAIL WILL NOT BE THE PRIMARY THREAT. THE STORMS WILL END AS THE COLD FRONT MOVES THROUGH BY THIS EVENING. SPOTTER ACTIVATION... ORGANIZED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE REQUESTED...MAINLY FOR SOUTHWEST INDIANA AND PARTS OF WESTERN KENTUCKY. STAY TUNED FOR POSSIBLE WATCHES AND WARNINGS. OUTLOOK FOR SATURDAY... SUNNY AND PLEASANT CONDITIONS ARE EXPECTED TO RETURN FOR THE WEEKEND.
Local storm report, Sep 20, 12:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 PM CDT FRI SEP 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 AM 2S POSEYVILLE IN TORNADO
09/20/02 POSEY BETWEEN POSEVILLE AND
WADESVILLE NUMEROUS TREES
DOWN COUNTY GARAGE
DESTROYED POWER POLES
BENT OVER AND NUMEROUS
VEHICLES MOVED SURVEYED
BY NWS EMPLOYEELocal storm report, Sep 20, 12:14 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT...CORREFCTION
NATIONAL WEATHER SERVICE PADUCAH KY
1214 PM CDT FRI SEP 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 2S POSEYVILLE IN TORNADO
09/20/02 POSEY BETWEEN POSEVILLE AND
WADESVILLE ON CR 165
NUMEROUS TREES DOWN
COUNTY GARAGE DESTROYED
POWER POLES BENT OVER
NUMEROUS CARS TOSSED AROUND
8 MOBILE HOMES DESTROYED
SURVEYED BY NWS EMPLOYEEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 44 min |
| Sep 20, 12:45 PM CDT | Tornado Warning | PAH | Trigg | 45 min |
| Sep 20, 1:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 34 min |
| Sep 20, 1:42 PM CDT | Tornado Warning | PAH | McLean, Muhlenberg | 48 min |
Nearby
Tornado Warnings in Kentucky, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.